Alert archive / California / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 10, 2002, 11:43 AM PDT for San Diego County, California. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 10, 2002, 11:43 AM PDT (18:43 UTC)
- Expired
- Sep 10, 2002, 12:30 PM PDT
- In force
- 47 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 12:00 PM PDT | Hail 1 | Potrero, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 101844 SVRSGX CAC073-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1141 AM PDT TUE SEP 10 2002 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 1230 PM PDT * AT 1133 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF PINE VALLEY...OR ABOUT 9 MILES NORTHWEST OF CAMPO...NEARLY STATIONARY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3272 11670 3259 11655 3284 11622 3299 11641 $$ ATKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:11 AM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 10, 6:11 AM PDT, 5 hours 32 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PDT TUE SEP 10 2002 .SYNOPSIS...ENOUGH RESIDUAL MOISTURE MAY REMAIN FOR A FEW THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON. OTHERWISE...FAIR WEATHER WILL CONTINUE WITH BUILDING HIGH PRESSURE ALONG THE WEST COAST BRINGING WARMER TEMPERATURES BY THE WEEKEND. .DISCUSSION...THE ETA IS INITIALIZED BEST WITH THE WEAK UPPER LOW JUST TO THE SOUTHWEST OF SAN DIEGO. THIS LOW WILL MOVE SLOWLY NORTHEASTWARD DURING THE NEXT TWO DAYS...EXITING SOUTHERN CALIFORNIA BY WEDNESDAY NIGHT. MID LEVEL MOISTURE OVER SOUTHWEST CALIFORNIA IS BEGINNING TO DECREASE...BUT SHOULD STILL BE SUFFICIENT FOR A FEW THUNDERSTORMS OVER THE SAN DIEGO COUNTY MOUNTAINS AND POSSIBLY THE HIGHEST PEAKS OF THE SAN BERNARDINO MOUNTAINS THIS AFTERNOON. WITH MOISTURE DECREASING...ANY THUNDERSTORMS TODAY SHOULD GENERATE MORE WIND AND LESS RAINFALL THAN THOSE MONDAY AFTERNOON. MID LEVEL MOISTURE SHOULD CONTINUE TO GRADUALLY DECREASE WEDNESDAY AND THURSDAY...BUT WITH ENOUGH FOR A FEW AFTERNOON CLOUDS OVER THE MOUNTAINS EACH AFTERNOON. WEAK EASTERLY LOW LEVEL FLOW WILL ALLOW TEMPERATURES WEST OF THE MOUNTAINS TO REACH LEVELS A LITTLE GREATER THAN THOSE OF MONDAY. BUILDING HIGH PRESSURE ALONG THE WEST COAST COMBINED WITH WEAK DIURNAL OFFSHORE PRESSURE GRADIENTS COULD ALLOW TEMPERATURES WEST OF THE MOUNTAINS TO GET QUITE WARM DURING THE WEEKEND. IT MAY NOT BE UNTIL EARLY NEXT WEEK UNTIL THERE IS ANY GREAT RESURGENCE OF THE MARINE LAYER. .SAN...NONE. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:44 AM PDT | Severe Thunderstorm Warning | SGX | San Diego | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.